MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DUALOK BREAST LESION LOCALIZATION WIRE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. DUALOK BREAST LESION LOCALIZATION WIRE; BIOPSY INSTRUMENT
Catalog Number LW0077
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: review not performed as the lot number of the device was not provided.Visual inspection: inspection not performed as the sample was not provided.Functional/performance evaluation: evaluation not performed as the sample was not provided.Medical records review: review not performed as medical records were not provided.Image/photo review: review not performed as images/photos were not provided.Conclusion: the investigation is inconclusive, as the sample was not returned for evaluation.The definitive root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.Labeling review: the current ifu (instructions for use) states: general information and device description: the bard® dualok® breast lesion localization wire is a two-component device consisting of a needle cannula with integral female luer lock hub and a localization wire with dual locking elements at the distal tip.The bard® dualok® breast lesion localization wire is a disposable single patient use device and is available in various lengths.Indications for use: the bard® dualok® breast lesion localization wire is intended for use as a guide for directing surgical biopsies.Precautions: 1.This device should only be used by a physician trained in its indicated use, limitations, and possible complications of percutaneous needle techniques.2.The introduction of the device into the body should be carried out under imaging control (ultrasound, x-ray, ct, etc.).Note: this product has not been tested for mr imaging compatibility.Been tested for mr imaging compatibility.3.Before using, inspect the device for damaged point, bent shaft or other imperfections that would prevent proper function.If the components are damaged or bent, do not use.Directions for use: 1.Inspect the package and product for damage and expiration date.If undamaged and unexpired, open the package and transfer the product onto the sterile field utilizing aseptic technique.2.Prior to use, determine the appropriate bard® dualok® localization wire required for the specific localization to be performed.Using aseptic technique, remove the wire/needle cannula from the package.Before using, inspect the wire/needle cannula for damaged tips, bent shafts, deformed locking elements or other imperfections that would prevent proper function.If the wire/needle cannula are damaged, bent or do not move together easily, do not use.Localization procedure: 1.While holding the cannula hub stationary, grasp the proximal end of the wire and slowly withdraw the dual locking elements into the distal tip of the cannula.The wire is fully withdrawn when the band of tight twists on the wire are visible outside the cannula hub.2.Identify the desired tissue entry location and advance the cannula into the tissue.If needed, use the reference markings on the cannula to determine placement depth.Stop advancing when the distal tip of the cannula is just proximal to the desired location.3.To set the wire locking elements, hold the needle cannula stationary while advancing the wire forward into the cannula hub.The locking elements are fully deployed when the band of tight twists on the wire are just inside the cannula locking hub.Repositioning or removal of bard dualok localization wire: 4.If the localization wire needs to be repositioned or removed, withdraw the locking elements into the needle cannula by holding the proximal end of the wire stationary and slowly advancing the needle cannula forward.The locking elements are fully withdrawn into the cannula when the bands of tight twists are visible outside the cannula hub.Then reposition the needle cannula to the desired location and re-set the locking element.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a breast tissue localization wire placement, the cannula allegedly broke from the plastic hub.There was no reported patient injury.

Brand Name
DUALOK BREAST LESION LOCALIZATION WIRE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6613190
Report Number2020394-2017-00562
Device Sequence Number12737
Product Code GDF
UDI-Device Identifier00801741079740
UDI-Public(01)00801741079740
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLW0077
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2017
Initial Report FDA Received Date06/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1